MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326710
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle did not fully retract into the safety and the valve didn't work.This occurred with 2 devices during use.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.A magnified examination of the housing component identified the housing ramp displayed damage at the locking window entrance (also known as a "speed bump").While a "speed bump" does not prevent the device from locking into the needle guard, it can provide slight resistance to advancement.This could cause a false sense of being locked prior to the user engaging the safety mechanism.No definitive root cause for the housing ramp damage observed.Review of the used sample with manufacturing and engineering smes confirmed that the damage was highly probable to be the result of damaged mold tooling.Based on analysis, the complaint is confirmed as a manufacturing nonconformance.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
While performing a review of file (b)(4), it was discovered that the file was inadvertently assessed as reportable and the reports were submitted.There was no patient death, serious injury, and no evidence of a reportable product malfunction.The hazardous situation for the given complaint device would not likely cause or contribute to a death or serious injury if the malfunction were to recur.

Brand Name
JELCO VIAVALVE PUR STRAIGHT SAFETY CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19304087
Report Number1219611-2024-00004
Device Sequence Number7206574
Product Code FOZ
UDI-Device Identifier15019517078435
UDI-Public(01)15019517078435(17)251218(10)4450634
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2025
Device Catalogue Number326710
Device Lot Number4450634
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer08/19/2024
08/19/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date09/13/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown